MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6721-0635
Medical Device Problem Codes Corroded (1131); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Metal Related Pathology (4530)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level involving an unknown accolade stem was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to elevated metal ion levels.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her left hip on or about (b)(6) 2018 and was revised on (b)(6) 2021.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her left hip on or about on (b)(6) 2018 and was revised on (b)(6) 2021.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.Update per additional information received: the patient had a dislocation of the left hip on (b)(6) 2021 and revision surgery was performed on (b)(6) 2021.Intraoperatively, "corrosion" was found at the metal trunnion.It is not reported what other devices besides the metal head were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion and abnormal ion level involving a metal head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a primary left total hip arthroplasty on (b)(6) 2018 with an accolade ii femur, hi offset, and a 36 mm +5 v40 head since i was able to review the operation report.In the body of the operation it does not mention an lfit head.In the operating room documentation, it does document a 36 mm, plus for millimeter lfit femoral head.I cannot confirm that revision was performed since i have no documentation such as office notes, operation notes or post revision x-rays.I cannot confirm any elevated levels of metal ions as no records are supplied.Root cause analysis: the root cause of this event cannot be determined with certainty.The root cause failure of a primary cementless total hip arthroplasty with an accolade stem and a cobalt chrome lfit head, approximately three years after implantation or multifactorial including surgical technique, especially in the choice of implants, preparation of the femoral head and trunnion, and insertion technique for the femoral head on the trunnion.Patient factors can contribute including lifestyle, activity level, bmi, as well as implant factors." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to due to dislocation.Intraoperatively, "corrosion" at the stem-head interface was reported.Elevated metal ion levels was also reported.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a primary left total hip arthroplasty on (b)(6) 2018 with an accolade ii femur, hi offset, and a 36 mm +5 v40 head since i was able to review the operation report.In the body of the operation, it does not mention an lfit head.In the operating room documentation, it does document a 36 mm, plus for millimeter lfit femoral head.I cannot confirm that revision was performed since i have no documentation such as office notes, operation notes or post revision x-rays.I cannot confirm any elevated levels of metal ions as no records are supplied.Root cause analysis: the root cause of this event cannot be determined with certainty.The root cause failure of a primary cementless total hip arthroplasty with an accolade stem and a cobalt chrome lfit head, approximately three years after implantation or multifactorial including surgical technique, especially in the choice of implants, preparation of the femoral head and trunnion, and insertion technique for the femoral head on the trunnion.Patient factors can contribute including lifestyle, activity level, bmi, as well as implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SIZE 6 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17069486
Report Number0002249697-2023-00632
Device Sequence Number17674656
Product Code LPH
UDI-Device Identifier04546540669513
UDI-Public04546540669513
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6721-0635
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale